Alert archive / Illinois / River Flood Warnings in 2007

River Flood Warning 24, NWS Quad Cities, IA

August 19, 2007Henry County, Rock Island County, Illinois

NWS Quad Cities, IA issued this river flood warning at Aug 19, 2007, 2:57 PM CDT for Henry County, Rock Island County, Illinois. It took effect at Aug 24, 2007, 4:00 AM CDT. It was in force for 11 days.

The area

The counties it named.

The facts

Issued
Aug 19, 2007, 2:57 PM CDT (19:57 UTC)
In effect from
Aug 24, 2007, 4:00 AM CDT
Expired
Sep 4, 2007, 11:57 AM CDT
In force
11 days
Issued by
NWS Quad Cities, IA
Flood severity
Major

Counties Henry County, IL, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 30 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rock River at Moline (MLII2).

Action stage
11 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Aug 19, 11:13 AM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Aug 19, 11:13 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1113 AM CDT SUN AUG 19 2007

.UPDATE...
14Z SURFACE ANALYSIS SHOWED SURFACE BOUNDARY STALLED OUT ROUGHLY
FROM ABOUT PRINCETON IL...THROUGH MUSCATINE...TO ABOUT BELLE
PLAINE AND NW INTO N CENTRAL IA. NOCTURNAL MCS THAT CAUSED
FLOODING NORTH OF CWA ALONG 850 MB FRONT CONTINUES TO DISSIPATE
IN PLACE. 12Z UPPER AIR ANALYSIS INDICATED REMNANTS OF TROPICAL
SYSTEM OVER N CENTRAL OK WITH BROAD WARM...MOIST ADVECTION ZONE
DRIVEN BY 35KT MID LEVEL JET ROUNDING THE WEAK H5 CYCLONE. THIS
WAS PRODUCING WIDESPREAD HEAVY SHOWERS AND FEW THUNDERSTORMS OVER
NORTHERN MO INTO SE IA...EXTENDING EAST ALONG THE SURFACE BOUNDARY
INTO NORTHERN IL. HEAVY RAINFALL RATES IN THESE SHOWERS MAY CAUSE
SOME URBAN/SMALL STREAM TYPE FLOODING TODAY...BUT THEY APPEAR TO BE
PROGRESSIVE NATURE AND NO REAL TRAINING SO FAR. MAIN EVENT STILL
LOOKS TO BE TONIGHT. REMNANTS OF OK SYSTEM SLIDES NORTHEAST WITH
MCS AND HEAVY RAINFALL THAT LATEST MODEL RUNS TAKE AIM ON MAINLY
NORTHEAST CWA OR POSSIBLY AREAS FURTHER EAST.

HAVE UPDATED FORECAST TO SHIFT HIGHEST POPS THIS AFTERNOON FOR
CENTRAL AND SOUTHERN CWA WHERE INCOMING FORCING AND MOISTURE
ADVECTION WILL CONTINUE SHOWERS AND FEW THUNDERSTORMS. DO NOT SEE
MUCH MOVEMENT IN SURFACE FRONTAL BOUNDARY TODAY AND ADJUSTED
TEMPERATURES AND DEWPOINTS ACCORDINGLY. LITTLE THREAT FOR FLASH
FLOODING IN NORTHERN HALF OF CWA THIS AFTERNOON...BUT MAY BE
NEEDED THERE TONIGHT AND WILL KEEP IN PLACE TO AVOID CONFUSION.
COULD SEE SOME SHORT TERM HEAVY RAINFALL RATES IN CENTRAL AND
SOUTH...BUT NOT EXPECTING FLOODING ISSUES THERE SINCE THIS AREA
HAS NOT SEEN RECENT RAINFALL.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-JOHNSON-JONES-
     LINN-MUSCATINE-SCOTT.

IL...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR BUREAU-CARROLL-
     HENRY IL-JO DAVIESS-PUTNAM-ROCK ISLAND-STEPHENSON-WHITESIDE.

MO...NONE.
&&

SHEETS
Hazardous weather outlook, Aug 19, 5:00 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 AM CDT SUN AUG 19 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-201000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
500 AM CDT SUN AUG 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP AND BECOME MORE NUMEROUS TODAY AND
TONIGHT ACROSS THE ENTIRE AREA. CURRENT INFORMATION SUGGESTS THAT
THESE STORMS WILL NOT BE SEVERE.

THERE IS A THREAT OF HEAVY RAIN TODAY AND TONIGHT FOR AREAS ALONG
AND NORTH OF INTERSTATE 80 WHERE A FLASH FLOOD WATCH IS NOW IN
EFFECT. RAINFALL RATES TONIGHT COULD EXCEED 2 INCHES PER HOUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY...A NEARLY STATIONARY FRONT COMBINED WITH MOISTURE STREAMING
NORTH FROM THE REMAINS OF TROPICAL STORM ERIN WILL PRODUCE EPISODES
OF SHOWERS AND THUNDERSTORMS.  AT THIS TIME...LOCATIONS MAINLY NORTH
OF INTERSTATE 80 ARE MOST SUSCEPTIBLE FOR THUNDERSTORMS AND HEAVY
RAINS.

VERY HIGH MOISTURE LEVELS COULD RESULT IN FLASH FLOODING FROM
RAINFALL RATES UP TO THREE INCHES AN HOUR.  LOCATIONS ALONG AND
ESPECIALLY NORTH OF I-80 ARE EXPECTED TO RECEIVE 1 TO 4 PLUS INCH
RAIN AMOUNTS WITH EVEN ISOLATED HIGHER AMOUNTS POSSIBLE.  THE RISK OF
SEVERE WEATHER SHOULD BE MINIMIZED DUE TO LIMITED INSTABILITY FROM
THE VERY MOIST AIR AND EXCEPTIONALLY HIGH FREEZING LEVELS.  A FLASH
FLOOD WATCH HAS BEEN ISSUED UNTIL 1 PM CDT MONDAY.   SEE LOCAL OFFICE
HYDROLOGIC PRODUCTS FOR MORE INFORMATION.

TUESDAY THROUGH FRIDAY...THE FRONT WILL CONTINUE TO LINGER NEAR THE
AREA.  THIS WILL RESULT IN MORE EPISODES OF SHOWERS AND THUNDERSTORMS
WITH THE RISK OF ADDITIONAL HEAVY RAINFALL AND LOCALIZED FLOODING
FROM RAIN SOAKED SURFACES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.  PLEASE
REPORT HEAVY RAINFALL AMOUNTS AND FLOODING TO THE NOAA NWS FORECAST
OFFICE IN THE QUAD CITIES.

08/NICHOLS

In the hours before

Local storm report, Aug 19, 9:15 AM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
915 AM CDT SUN AUG 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     HEAVY RAIN       PARK VIEW               41.69N 90.54W
08/19/2007  M0.50 INCH       SCOTT              IA   NWS EMPLOYEE

            ONE HALF INCH OF RAIN IN 6 MINUTES. MINOR STREET
            FLOODING.

&&

JH2
Special weather statement, Aug 19, 11:22 AM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1122 AM CDT SUN AUG 19 2007

IAZ067-068-078-ILZ015-024-191830-
MUSCATINE-SCOTT-LOUISA-ROCK ISLAND-MERCER-
INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT...
WAPELLO...MOLINE...ROCK ISLAND...ALEDO
1122 AM CDT SUN AUG 19 2007

...THUNDERSTORMS WITH HEAVY DOWNPOURS MOVING INTO THE QUAD CITIES...

THUNDERSTORMS WITH HEAVY RAINFALL WILL MOVE INTO MUSCATINE AND QUAD
CITIES AREA BETWEEN 1130 AM AND 1 PM. VERY HEAVY DOWNPOURS...
WITH AMOUNTS UP TO 1 INCH IN LESS THAN 30 MINUTES MAY RESULT IN
MINOR STREET FLOODING AND POOR VISIBILITY.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF EASTERN IOWA AND
NORTHWEST ILLINOIS INCLUDING MUSCATINE...SCOTT...AND ROCK ISLAND
COUNTIES UNTIL MONDAY AFTERNOON.

MOTORISTS SHOULD AVOID DRIVING THROUGH STANDING WATER. SLOW DOWN
AND USE HEADLIGHTS WHEN DRIVING IN HEAVY RAIN. KEEP CHILDREN AND
PETS AWAY FROM STORM DRAINS AND DRAINAGE DITCHES.

SHEETS
Special weather statement, Aug 19, 1:01 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
101 PM CDT SUN AUG 19 2007

ILZ016>018-192015-
HENRY IL-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...KEWANEE...PRINCETON...HENNEPIN
101 PM CDT SUN AUG 19 2007

...THUNDERSTORMS WITH HEAVY RAINFALL FROM THE QUAD CITIES TO PRINCETON...

SCATTERED THUNDERSTORMS EXTENDING WEST TO EAST ALONG INTERSTATE 80
FROM THE QUAD CITIES TO PRINCETON WILL CONTINUE TO IMPACT THE AREA
WITH PERIODS OF HEAVY RAIN THROUGH 2 PM. RAINFALL RATES AS HIGH AS
1.5 INCHES IN LESS THAN AN HOUR WILL RESULT IN PONDING WATER ON
ROADWAYS AND VERY POOR VISIBILITY. AS STORMS MOVE REPEATEDLY OVER
THE SAME AREAS...RAINFALL AMOUNTS AS HIGH AS 2 TO 3 INCHES WILL BE
POSSIBLE. THIS MAY RESULT IN RAPID RISES ON SMALL STREAMS AND
STREET FLOODING.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF NORTHWEST
ILLINOIS INCLUDING HENRY...BUREAU AND PUTNAM COUNTIES UNTIL MONDAY
AFTERNOON.

MOTORISTS SHOULD AVOID DRIVING THROUGH STANDING WATER. SLOW DOWN
AND USE HEADLIGHTS WHEN DRIVING IN HEAVY RAIN. KEEP CHILDREN AND
PETS AWAY FROM STORM DRAINS AND DRAINAGE DITCHES.

DLS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 3:38 AM CDTFlash Flood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more6 days
Aug 19, 3:35 PM CDTFlash Flood WarningDVNBuchanan115 min
Aug 19, 5:29 PM CDTFlash Flood WarningDVNBuchanan3 hr
Aug 19, 2:57 PM CDTRiver Flood WarningDVNStephenson17 days
Aug 19, 2:57 PM CDTRiver Flood WarningDVNWhiteside21 hr
Aug 19, 2:57 PM CDTRiver Flood WarningDVNHenry, Rock Island, Whiteside18 days

Nearby

River Flood Warnings in Illinois, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.